MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D7TCDL252RT
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Insufficient Cooling (1130); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for right flutter atrial fibrillation (afib) with a celsius¿ electrophysiology catheter, and coagulum was observed on the tip of the catheter.While ablating in the cavo-tricuspid isthmus the catheter temperature was going up to 49 degrees.The generator was alerting the staff when the temperature was reaching above 43 degrees.Power mode was used.40w, impedance 150-200 ohms, irrigation was 30ml/min and temperature was ranging 42-49 degrees.The physician was ablating for more than four minutes.It is unknown if the anatomy of the cavo-tricuspid isthmus is rigid.It is possible that the catheter was getting stuck in a pouch with ablation on for an extended period of time.This could lead to limited irrigation, causing the tip of the catheter to overheat.I suggested that the catheter be removed to check for char/coagulum.After a few more ablations the catheter was removed and coagulum was noted on the ablation catheter.The catheter was irrigated outside of the patient and irrigation was fine.Currently waiting on more details from the tech.No adverse patient consequences were reported.Please note no biosense webster representative was present at this case.The caller had limited information to report and will send through more once they have been updated with the full report.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Should more information becomes available in the future; the reportability decision will be reassessed.The field service engineer suggested catheter removal to check for coagulum/char.No carto system was needed for this case.Therefore, no errors on the carto system.The smart ablate generator had a high temperature warning when the catheter was exceeding 43 degrees.As far as we are aware there was no issue to flow, the pre rf irrigation setting was 2s and temperature cut off was 50 degrees.Heparinized saline was used.No anticoagulation was used as this procedure was right sided.No activated clotting time were taken.The physician was ablating for more than 4 minutes.The field service engineer suggested over the phone that they shorter the ablation time to decrease the risk of developing coagulum or char on the ablation catheter.No contact force catheter was use.The patient did not exhibit any neurological symptoms since the procedure was completed.The physician does not recall any post procedure problems.The observed high temperature issue has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.The observed coagulum on the catheter tip has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
During an internal review, it was noticed that in report 2029046-2020-00499 section g4 date received by manufacturer was reported as 4/29/2020.The manufacturer became aware on 4/28/2020.Section g4 date received by manufacturer of this report has been updated to 4/28/2020.Manufacture reference no:(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for right flutter atrial fibrillation (afib) with a celsius¿ electrophysiology catheter, and coagulum was observed on the tip of the catheter.In the initial the manufacturing record evaluation was omitted in error.A manufacturing record evaluation was performed for the finished device and no internal actions were identified.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on(b)(6)2020 , it was discovered that the previous reports mistakenly indicated that an mre was completed.Additionally, our follow-up attempts has yielded neither additional information nor device return.Please see the corrections below.Correction: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-000667694.

Brand Name
CELSIUS ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9908864
Report Number2029046-2020-00499
Device Sequence Number11621901
Product Code LPB
UDI-Device Identifier10846835000382
UDI-Public10846835000382
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD7TCDL252RT
Device Catalogue NumberD7TCDL252RT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/29/2020
04/28/2020
06/22/2020
05/20/2021
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/29/2020
05/07/2020
06/22/2020
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-WW